Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 31, 2012, 8:01 PM CDT for Cheatham County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2012, 8:01 PM CDT (01:01 UTC)
- Expired
- May 31, 2012, 8:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
County Cheatham County, TN
The radar
The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872
WWUS84 KOHX 010101
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
801 PM CDT THU MAY 31 2012
TNZ025-026-010130-
CHEATHAM-DICKSON-
801 PM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND DICKSON COUNTIES...
AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WHITE BLUFF...OR 11 MILES NORTHEAST OF
DICKSON...MOVING NORTHEAST AT 25 MPH.
SMALL HAIL...WINDS AROUND 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...AND BRIEF HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.
LAT...LON 3640 8703 3640 8701 3637 8697 3638 8696
3635 8691 3627 8696 3610 8717 3621 8731
3642 8705
$$
31What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 31, 7:58 PM CDT, 3 minutes earlier.
Area forecast discussion, May 31, 7:58 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 758 PM CDT THU MAY 31 2012 .UPDATE... WILL GO AHEAD AND BEGIN TO CLEAR THE WATCH ACROSS OUR FAR WESTERN TIER OF COUNTIES. EVEN AFTER ALL THE CELL CONVERGENCE OVER THE PAST HOUR...STILL NOT ENOUGH UMPH TO REACH SEVERE LEVELS. DEWPOINTS WERE JUST TOO LOW AND THUS...CAPES WERE VERY LIMITED. BASICALLY...STRONG THUNDERSTORMS HAVE OCCURRED WITH UP TO 40 TO PERHAPS 50 MPH WINDS AND SMALL HAIL. WCN AND ZONE UPDATE WILL BE SENT SHORTLY. && .PREV DISCUSSION... /ISSUED 647 PM CDT THU MAY 31 2012/ MESOSCALE UPDATE... STRONG TO SEVERE CONVECTION HAVING A DIFFICULT TIME GETTING GOING. LAPS CAPES ARE RATHER LOW AND THIS IS FURTHER SUPPORTED BY THE LATEST FRESH OFF THE PRESS OHX SOUNDING. BETTER MID LEVEL DYNAMICS ARE TOO OUR NORTH. AT ANY RATE...SOME SMALL HAIL HAS BEEN REPORTED THUS FAR. THE COLD FRONT IS STILL WELL TO OUR WEST AND IS JUST NOW APPROACHING THE MO BOOTHEAL AND THE JONESBORO AR AREA. SHOWER AND TSTM POPS OF THE CATEGORICAL NATURE ARE CERTAINLY WARRANTED. HOWEVER...THE DEGREE OF SEVERITY WITH THESE STORMS REMAIN HIGHLY QUESTIONABLE. WE SIMPLY DON'T SEE ENOUGH UPPER LEVEL DYNAMICS TO OFFSET THE DIURNAL COOLING WHICH WILL START TO TAKE PLACE OVER THE NEXT FEW HOURS. WILL KEEP WATCH GOING FOR NOW. AS MENTIONED EARLIER...WE DID RECEIVE SOME SMALL HAIL. CORRESPONDING VIL LEVELS WERE RATHER LOW SO WE ARE NOT OUT OF THE WOODS YET. PREV DISCUSSION... /ISSUED 613 PM CDT THU MAY 31 2012/ UPDATE...ADDED AVIATION SECTION FOR 00Z TAF'S. AVIATION...BNA/CKV/CSV...EXPECTING A STORMY NIGHT ACROSS MIDDLE TENNESSEE AS A STRONG COLD FRONT SWEEPS ACROSS THE AREA. CONVECTIVE WATCH IS ALREADY IN EFFECT FOR MOST OF THE MID STATE UNTIL 04Z. STORMS ARE JUST NOW CROSSING THE TENNESSEE RIVER, AND EASTWARD PROPAGATION IS SLOW, SO DON'T EXPECT ACTIVITY TO REACH BNA UNTIL AFTER 01Z. DO ANTICIPATE GUSTY WINDS DUE TO DOWNBURSTS AND POSSIBLE HAIL WITH THESE STORMS. CONVECTION SHOULD MOVE EAST OF BNA BY 05Z, WITH LINGERING -RA AND LOW CIGS LASTING WELL INTO THE NIGHT. CONDITIONS WILL GRADUALLY IMPROVE TOMORROW MORNING AS DRIER AIR WORKS ITS WAY INTO THE MID STATE. PREV DISCUSSION... /ISSUED 312 PM CDT THU MAY 31 2012/ DISCUSSION...SURFACE MAP AT 20Z SHOWS COLD FRONT MOVING INTO WESTERN KY/TN WITH STRONG TO SEVERE CONVECTION FILLING IN ALONG THE FRONT. CONVECTIVE WATCHES ARE ALREADY IN EFFECT TO OUR IMMEDIATE WEST AND NORTHWEST. SEVERE STORMS ARE POSSIBLE IN MIDDLE TENNESSEE MAINLY DURING THE LATE AFTERNOON THROUGH EVENING, WITH FROPA OCCURRING AT BNA AFTER 06Z, AND AT CSV AFTER 12Z. SEVERE POTENTIAL WILL LIKELY FADE AFTER 06Z DUE TO LOSS OF HEATING, BUT ACTIVE WEATHER IS EXPECTED TO CONTINUE OVERNIGHT AND INTO FRIDAY MORNING. LOOK FOR SIGNIFICANTLY COOLER TEMPERATURES FRIDAY AND SATURDAY DUE TO A DRAMATIC AIR MASS CHANGE BEHIND THE COLD FRONT. ONCE THE 500 MB SHORTWAVE PASSES THROUGH ON SATURDAY, EXPECT THE UPPER RIDGE TO BUILD TO OUR WEST, AMPLIFYING THE PATTERN AND PLACING MIDDLE TENNESSEE UNDER THE DREADED NORTHWEST FLOW ALOFT. AS TEMPERATURES LEVEL BACK OFF BY THE START OF THE WEEK, LOOK FOR ISOLATED TO SCATTERED CONVECTION TO RETURN TO THE FORECAST AS WE HEAD INTO JUNE AND MORE NORMAL SUMMER-LIKE WEATHER. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, May 31, 5:01 AM CDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT THU MAY 31 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-011015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT EXPECT THUNDERSTORMS TO MOVE INTO THE AREA TODAY...MAINLY IN THE AFTERNOON. THESE THUNDERSTORMS ARE ASSOCIATED WITH A COLD FRONT MOVING TOWARD THE AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE FOR THIS AFTERNOON AND TONIGHT. MOST LIKELY THREATS ARE DAMAGING WINDS...LARGE HAIL... FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JLM
In the hours before
Special weather statement, May 31, 7:20 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
720 PM CDT THU MAY 31 2012
TNZ025>027-059-010045-
CHEATHAM-DAVIDSON-DICKSON-WILLIAMSON-
720 PM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON AND
WILLIAMSON COUNTIES...
AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRVIEW...OR 14 MILES SOUTHEAST OF
DICKSON...MOVING NORTHEAST AT 25 MPH.
SMALL HAIL...WINDS 40 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...AND BRIEF HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.
LAT...LON 3604 8695 3591 8716 3595 8720 3596 8721
3596 8722 3599 8727 3614 8708
31Local storm report, May 31, 7:21 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
721 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 10 SW COLUMBIA 35.52N 87.17W
05/31/2012 E0.50 INCH MAURY TN EMERGENCY MNGR
DIME SIZED HAIL REPORTED IN SUMMERTOWN TN BY EMG MNGR.
&&
TBOUCHERSpecial weather statement, May 31, 7:31 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 731 PM CDT THU MAY 31 2012 TNZ027-059-010100- DAVIDSON-WILLIAMSON- 731 PM CDT THU MAY 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILLIAMSON COUNTIES... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FAIRVIEW...OR 12 MILES WEST OF FRANKLIN... MOVING NORTHEAST AT 25 MPH. SMALL HAIL...WINDS 40 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND BRIEF HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. LAT...LON 3610 8692 3604 8685 3591 8707 3594 8710 31
Special weather statement, May 31, 7:41 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
741 PM CDT THU MAY 31 2012
TNZ027-010115-
DAVIDSON-
741 PM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON COUNTY...
AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OAK HILL...OR 8 MILES SOUTH OF NASHVILLE...
MOVING NORTHEAST AT 25 MPH.
SMALL HAIL...WINDS 40 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...AND BRIEF HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.
LAT...LON 3617 8657 3614 8655 3614 8654 3613 8653
3610 8654 3601 8675 3603 8678 3604 8683
3624 8665
31Special weather statement, May 31, 7:59 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 759 PM CDT THU MAY 31 2012 TNZ026-027-059-010200- CHEATHAM-DAVIDSON-WILLIAMSON- 759 PM CDT THU MAY 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND WILLIAMSON COUNTIES... AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINGSTON SPRINGS...OR 15 MILES EAST OF DICKSON...MOVING NORTHEAST AT 25 MPH. SMALL HAIL...WINDS AROUND 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND BRIEF HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. LAT...LON 3622 8675 3598 8719 3610 8717 3633 8688 31
Special weather statement, May 31, 8:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
801 PM CDT THU MAY 31 2012
TNZ025-026-010130-
CHEATHAM-DICKSON-
801 PM CDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND DICKSON COUNTIES...
AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WHITE BLUFF...OR 11 MILES NORTHEAST OF
DICKSON...MOVING NORTHEAST AT 25 MPH.
SMALL HAIL...WINDS AROUND 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES...AND BRIEF HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.
LAT...LON 3640 8703 3640 8701 3637 8697 3638 8696
3635 8691 3627 8696 3610 8717 3621 8731
3642 8705
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:08 PM CDT | Special Weather Statement | OHX | Williamson | 22 min |
| May 31, 7:20 PM CDT | Special Weather Statement | OHX | Williamson | 25 min |
| May 31, 7:31 PM CDT | Special Weather Statement | OHX | Williamson | 29 min |
| May 31, 7:41 PM CDT | Special Weather Statement | OHX | Davidson | 34 min |
| May 31, 7:59 PM CDT | Special Weather Statement | OHX | Cheatham | 61 min |
| May 31, 8:08 PM CDT | Special Weather Statement | OHX | Williamson | 37 min |
| May 31, 8:35 PM CDT | Special Weather Statement | OHX | Robertson | 25 min |
| May 31, 8:42 PM CDT | Special Weather Statement | OHX | Trousdale | 33 min |
| May 31, 8:49 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 26 min |
| May 31, 8:57 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 20 min |
| May 31, 9:05 PM CDT | Special Weather Statement | OHX | Sumner | 10 min |
| May 31, 9:15 PM CDT | Special Weather Statement | OHX | Jackson | 30 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.